Flash Flood, Coffee
- When
- March 27, 1:30 PM EST to 3:30 PM EST
- Where
- Coffee County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.383, -85.983
Many county and secondary roads flooded. Reported by the Coffee County EMA.
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 27, 9:15 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 915 AM EST SUN MAR 27 2005 .DISCUSSION...ON GOING SEVERE THREAT ALONG THE WARM FRONT OVER SW-SC GA...WITH GOOD THETA-E ADVECTION...& SOME ROTATION WITH ISOLATED TORNADO THREAT. TRAINING OF STORMS HAS CAUSED CONCERN FOR LOCALIZED FLOODING & WILL ISSUED FLOOD WATCH FOR SE AL & MUCH OF SW GA AREA. 12Z TAE SOUNDING HAD A PRECIP WATER VALUE OF 1.46 INCHES...LI OF -3...CAPE OF 922 J/KG...& A VEERING WIND PROFILE. LOW LEVEL JET AT 2-5K FT SW 30-40 KTS. SURFACE LOW OVER NORTHERN MS WITH TRAILING COLD FRONT WILL SLOWLY MOVE EAST TODAY & SQUALL-LINE OF STORMS... SOME SEVERE WITH WIND DAMAGE...LARGE HAIL...& WITH POSSIBLE SPIN-UP TORNADOES ALONG LEADING EDGE EXPECTED THIS AFTERNOON THROUGH ABOUT MID-NIGHT. EXPECT CURRENT TORNADO WATCH THROUGH 11 AM EST TO BE EXTENDED INTO THE AFTERNOON & EVENING. THIS IS A SIGNIFICANT SEVERE WEATHER THREAT & RESIDENTS SHOULD TAKE APPROPRIATE ACTIONS NOW... ESPECIALLY THOSE WHO LIVE IN MOBILE HOMES. OTHERWISE...AFTER MIDNIGHT...THE SEVERE THREAT SHOULD SHIFT EAST TO NE FL. SOME RAIN OR LIGHTER SHOWERS EXPECTED BEHIND THE FRONT THROUGH MONDAY MORNING. THEN HIGH PRESSURE SETTLES IN BEHIND THE FRONT FOR MONDAY THROUGH MID-WEEK. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH THRU 8 PM CST. GA...FLOOD WATCH PARTS OF SC & SW...SEE WATCH FOR DETAILS. FL...NONE. && MCT && .PREV DISCUSSION... 215 AM EST SUN MAR 27 2005 .SYNOPSIS...SURFACE LOW PRESSURE CONTINUES TO SHIFT TO THE NORTHEAST ACROSS THE SOUTHEAST USA FORCING A WARM FRONT NORTH OF THE AREA. NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE CWA WITH DAMAGING WINDS AND HAIL IN STRONGER STORMS. WARM SOUTHERLY FLOW HAS HELD TEMPS AND DEWPOINTS UP IN THE UPPER 60S. && .SHORT TERM...(TODAY THROUGH MONDAY). SEVERE WEATHER THREAT WILL CONTINUE TODAY AS LOW LEVEL JET MOVES ACROSS THE AREA AND STORMS CONTINUE TO DEVELOP ACROSS THE CWA. THE THREAT OF HAIL, DAMAGING WINDS AND ISOLATED TORNADOES WILL CONTINUE THROUGH THE MORNING HOURS AND EXTEND UNTIL THE AFTERNOON AS THE LOW PRESSURE MOVES TO THE NORTH AND A STRONG FRONT PUSHES ACROSS THE REGION. RAIN CHANCES WILL REMAIN HIGH FOR SUNDAY AND DIMINISH WEST TO EAST SUNDAY EVENING. SOME CLOUDS MAY REMAIN BEHIND THIS FRONT AS THE LOW CLOUDS WRAP AROUND THE MAIN LOW PRESSURE SYSTEM ON MONDAY. TEMPS WILL REMAIN NEAR CLIMO. .LONG TERM...(TUESDAY THROUGH SATURDAY). NO CHANGES MADE. HIGH PRESSURE & DRY WEATHER SETS UP THROUGH THURSDAY MORNING...THEN THE NEXT LOW PRESSURE & COLD FRONT APPROACH WITH A CHANCE OF SHOWERS & TSTMS THURSDAY EVENING TO OVERNIGHT. GFS HAS THIS COLD FRONT THROUGH THE CWA FRIDAY MORNING. THEN HIGH PRESSURE LATER FRIDAY & INTO THE WEEKEND. && .MARINE... WINDS & SEAS ARE CURRENTLY REMAINING BELOW SCEC. WILL SEE A GRADUALLY INCREASE THIS MORNING TO SCEC AS THE BOUNDARY MOVES CLOSER. THEN POSSIBLE SCA AFTER THE FRONT PUSHES THROUGH & INTO MONDAY. LOWERING TUESDAY THROUGH THURSDAY. THEN AGAIN INCREASING WITH THE NEXT SYSTEM. && .FIRE WEATHER... POSSIBLE DRIER & WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA TO REACH RED FLAG CONDITIONS MONDAY OR TUESDAY. WILL CONTINUE TO MONITOR. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 78 57 69 45 / 70 50 10 00 PANAMA CITY 74 56 69 52 / 70 30 05 00 DOTHAN 78 53 66 46 / 80 20 05 00 ALBANY 78 55 65 45 / 80 40 10 00 VALDOSTA 79 57 66 46 / 80 60 10 00 CROSS CITY 80 60 70 47 / 70 50 20 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. BOLINSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1142 AM EST SUN MAR 27 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-281100- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 1142 AM EST SUN MAR 27 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS ARE EXPECTED TODAY AND TONIGHT OVER THE ENTIRE AREA. ALSO AREAS OF HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE. A STRONG COLD FRONT WILL MOVE EAST INTO THE REGION TODAY AND WILL BE ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS WILL BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND POSSIBLE TORNADOES. HEAVY RAIN WILL BE POSSIBLE AND LOCALIZED FLOODING ALSO WILL BE A THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. AFTER THIS FRONT MOVES THROUGH...HIGH PRESSURE WILL USHER IN FAIR AND DRY CONDITIONS WHICH ARE EXPECTED TO LAST THROUGH MUCH OF THE UPCOMING WEEK...BEFORE THE NEXT COLD FRONT APPROACHES ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL BE REQUIRED TODAY. DUE TO THE LIKELY SEVERITY OF THIS EVENT...ALL RESIDENTS WITHIN THIS AREA OF CONCERN ARE URGED TO KEEP ABREAST OF THE LATEST CONDITIONS AND BE ALERT FOR FURTHER WATCHES AND WARNINGS. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER ENTERING THE WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 7-TREXLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1028 AM EST SUN MAR 27 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-272300- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 1028 AM EST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 600 PM EST SUNDAY EVENING (500 PM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
The national radar mosaic for the moment the first event began.
3 flash flood. Local standard time, as filed.
Many county and secondary roads flooded. Reported by the Coffee County EMA.
Many county and secondary roads flooded. Reported by the Dale County EMA.
Many county and secondary roads flooded. Reported by the Henry County EMA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439720, 5439721, 5439722.